Schizophrenia.com

Amphetamine/avolition/withdrawals/help

I pushed my doctor to giving me vyvanse because I was on an amphetamine (adderall/dexedrine) before my schizophrenia diagnosis. The withdrawals are just brutal though and the sedated state makes me look for codes. However, now I feel like the amphetamine is a hindrance to me recovering. This may not be the best forum to ask a question like this on, but how do I deal with amphetamine withdrawal? How long does it last?

Also what is the best medication for avolition/ staring at a wall all day syndrome? Im on invega and I stare at a wall all day even being on the max dose of vyvanse

The key to beating any withdrawal is time. Take it one hour at a time, heck, do one minute at a time if you need to.
Keep reminding yourself your current state isn’t permanent, and once the withdrawal passes your head will be clearer and your body feel better.
It’s only temporary, what you’re going through.

And while relapsrs do happen, try to keep in mind they will reset the withdrawal period. And if they do happen, let it be a one off and leave it at that. No reason to completely fall off the wagon after the first bump.

2 Likes

Adderall/amphetamine is a stimulant so stopping it can cause this. It can be temporary, give it a few weeks and see if it improves. Personally Abilify helped this and my negative symptoms. I can’t take Abilify anymore so thinking about asking my Dr for Ritalin for my negative symptoms. I prefer Ritalin over amphetamine/Adderall.

1 Like

It depends on whether you have experienced neurotoxicity from the amphetamine. I don’t know how likely that is with clinical doses, but if it has happened to you, recovery is a matter of years, and still may not be complete. Otherwise, physical withdrawal might last only days, but you can still remain psychologically habituated for longer, a matter of months.

-Albert.

1 Like